Prevention of unintentional medication overdose among children: time for the promise of the poison prevention packaging act to come to fruition - Budnitz DS, Lovegrove MC, Geller RJ.

As the US struggled to address the rapid increase in prescription drug overdoses among adults in the 2000s, the number of medication overdoses among young children also increased from an estimated 57  000 emergency department (ED) visits among children yo...
Source: SafetyLit - Category: International Medicine & Public Health Tags: Age: Infants and Children Source Type: news

Related Links:

OBJECTIVES: Suicidal and accidental poisoning due to drug overdose is one of the common reason of morbidity and mortality all over the world. Considering such statement, toxicological analysis becomes imperative in suicidal, accidental and also in homicida...
Source: SafetyLit - Category: International Medicine & Public Health Tags: Alcohol and Other Drugs Source Type: news
Authors: Shklovsky-Kordi A, Gelernter R, Berkovitch M, Dagan Z, Kozer E Abstract BACKGROUND: Acetaminophen is the most common drug involved in pediatric poisonings, both intentionally and accidentally, and is the leading cause of acute liver failure among all age groups. OBJECTIVES: To define the characteristics of patients admitted to a pediatric emergency department (ED) where serum acetaminophen concentrations were measured, and to determine which variables are associated with significant risk of acetaminophen toxicity. METHODS: Acetaminophen serum concentrations were measured, in a retrospective case se...
Source: The Israel Medical Association Journal - Category: General Medicine Tags: Isr Med Assoc J Source Type: research
Prime Minister Justin Trudeau would not back decriminalization of drugs as a public-health response to the country's escalating opioid poisoning crisis, insisting on Wednesday that the approach, while raised as an option by advocates and medical officials across the country, is not a "silver bullet'' solution.
Source: CBC | Health - Category: Consumer Health News Tags: News/Canada/British Columbia Source Type: news
Introduction Colchicine overdose is uncommon but is associated with a high mortality rate. It has a narrow therapeutic index and has been described to have a 100% mortality with ingestion of>0.8  mg/kg (Finkelstein et al., 2010; Herran-Monge et al., 2013...
Source: SafetyLit - Category: International Medicine & Public Health Tags: Poisoning Source Type: news
CONTEXT: On October 6, 2014, the United States Drug Enforcement Administration (DEA) implemented a regulatory change for hydrocodone combination products (HCPs), moving them from Schedule III to II, in an effort to decrease drug overdoses. Existing researc...
Source: SafetyLit - Category: International Medicine & Public Health Tags: Alcohol and Other Drugs Source Type: news
Tricyclic antidepressants, citalopram, venlafaxine and monoamine oxidase inhibitors are the most toxic antidepressants in overdose. Features include hypotension and arrhythmias that are best managed by aggressive correction of metabolic acidosis with sodiu...
Source: SafetyLit - Category: International Medicine & Public Health Tags: Alcohol and Other Drugs Source Type: news
Acetaminophen has a remarkable safety profile when prescribed in proper therapeutic doses, but hepatotoxicity can occur when misused or after an overdose. The principal toxic metabolite of acetaminophen is N-acetyl-p-benzoquinone imine (NAPQI). Toxicity sh...
Source: SafetyLit - Category: International Medicine & Public Health Tags: Age: Young Adults Source Type: news
CONCLUSION: ToxIC Registry data showed that inpatient methadone exposures enhanced from 2010 to 2013, after which a reduction occurred in the years 2014 to 2017. PMID: 32698849 [PubMed - in process]
Source: BMC Pharmacology and Toxicology - Category: Drugs & Pharmacology Tags: BMC Pharmacol Toxicol Source Type: research
Submitted and written by Gia Coleman MD and Roshan Givergis DO, edits by Meyers and SmithA woman in her 30s was found crawling in the streets, altered on arrival to the ED. Here is her presenting ECG:How would you interpret this EKG and what is on your differential?At first glance, it appears to be a sinus rhythm with PR prolongation at a rate of about 75 bpm. The QRS may appear narrow but is in fact slightly wide (see figure below). The computer measured it to be 136 ms.Perhaps the most striking finding in this EKG is the almost complete loss/flattening of the T waves. The computer calculated the QTC to be 427. Looking cl...
Source: Dr. Smith's ECG Blog - Category: Cardiology Authors: Source Type: blogs
This study is ...
Source: SafetyLit - Category: International Medicine & Public Health Tags: Alcohol and Other Drugs Source Type: news
More News: Children | Emergency Medicine | International Medicine & Public Health | Overdose | Poisoning